DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



Extensive visual loss with topical facial steroids.

Author(s): Aggarwal RK, Potamitis T, Chong NH, Guarro M, Shah P, Kheterpal S

Affiliation(s): Birmingham and Midland Eye Hospital, UK.

Publication date & source: 1993, Eye., 7 ( Pt 5):664-6.

Publication type: Case Reports

Steroid creams applied topically to the skin are routinely used in the treatment of many dermatoses. Their use on the face in severe atopic eczema is relatively common. We report a series of three patients who whilst using topical facial steroids developed advanced glaucoma. A further two cases of ocular hypertension secondary to topical facial steroids are also described. This is the first series of cases to be reported demonstrating the potentially blinding complications of topical facial steroids. Recommendations are made with regard to screening such patients for glaucoma.

Page last updated: 2006-01-31

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017